Alert archive / Massachusetts / Tornado Warnings in 2010

Tornado Warning 6, NWS Boston/Norton, MA

July 21, 20104 counties in Massachusetts

NWS Boston/Norton, MA issued this tornado warning at Jul 21, 2010, 4:25 PM EDT for 4 counties in Massachusetts. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2010, 4:25 PM EDT (20:25 UTC)
Expired
Jul 21, 2010, 5:07 PM EDT
In force
42 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 80 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 4:43 PM EDTHAIL 1.25Hardwick, MAQUARTER TO HALF DOLLAR SIZE HAIL FELL FROM 443 PM TO 453 PM.
Jul 21, 5:13 PM EDTHAIL 0.88Leicester, MA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 11:27 AM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2010-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 146 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2010-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
146 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

357 
WFUS51 KBOX 212025
TORBOX
MAC011-013-015-027-212130-
/O.NEW.KBOX.TO.W.0006.100721T2025Z-100721T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
425 PM EDT WED JUL 21 2010

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  THIS INCLUDES THE CITY OF WORCESTER...
  SOUTHEASTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
  NORTHEASTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
  EAST CENTRAL HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 530 PM EDT

* AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES WEST OF
  HARDWICK...OR 9 MILES EAST OF AMHERST...MOVING SOUTHEAST AT 20 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...WARE...NEW BRAINTREE...
  WARREN...WEST BROOKFIELD...OAKHAM...NORTH BROOKFIELD...
  BROOKFIELD...RUTLAND...EAST BROOKFIELD...SPENCER...PAXTON...
  HOLDEN...LEICESTER...CHARLTON...SHREWSBURY...OXFORD AND AUBURN.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS A
TORNADO MAY ALREADY BE ON THE GROUND OR IS EXPECTED TO DEVELOP
SHORTLY. TAKE COVER NOW! MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE
OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

&&

LAT...LON 4232 7169 4208 7188 4231 7242 4246 7230
TIME...MOT...LOC 2025Z 300DEG 19KT 4235 7233

$$

KJC
3 follow-up statements
178 
WWUS51 KBOX 212041
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
441 PM EDT WED JUL 21 2010

MAC011-013-212051-
/O.CAN.KBOX.TO.W.0006.000000T0000Z-100721T2130Z/
FRANKLIN MA-HAMPDEN MA-
441 PM EDT WED JUL 21 2010

...THE TORNADO WARNING FOR NORTHEASTERN HAMPDEN AND SOUTHEASTERN
FRANKLIN COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

LAT...LON 4222 7220 4229 7222 4236 7230 4244 7222
      4232 7169 4208 7188
TIME...MOT...LOC 2041Z 300DEG 19KT 4232 7220

$$

MAC015-027-212130-
/O.CON.KBOX.TO.W.0006.000000T0000Z-100721T2130Z/
HAMPSHIRE MA-WORCESTER MA-
441 PM EDT WED JUL 21 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR SOUTHERN
WORCESTER AND EXTREME EAST CENTRAL HAMPSHIRE COUNTIES...

AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR HARDWICK...OR 16
MILES EAST OF AMHERST...MOVING SOUTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
BRAINTREE...WARREN...WEST BROOKFIELD...OAKHAM...NORTH BROOKFIELD...
BROOKFIELD...RUTLAND...EAST BROOKFIELD...SPENCER...PAXTON...HOLDEN...
LEICESTER...CHARLTON...WORCESTER...SHREWSBURY...OXFORD AND AUBURN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

&&

LAT...LON 4222 7220 4229 7222 4236 7230 4244 7222
      4232 7169 4208 7188
TIME...MOT...LOC 2041Z 300DEG 19KT 4232 7220

$$

KJC
508 
WWUS51 KBOX 212057
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
457 PM EDT WED JUL 21 2010

MAC015-212108-
/O.CAN.KBOX.TO.W.0006.000000T0000Z-100721T2130Z/
HAMPSHIRE MA-
457 PM EDT WED JUL 21 2010

...THE TORNADO WARNING FOR EXTREME EAST CENTRAL HAMPSHIRE COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

LAT...LON 4208 7188 4230 7219 4241 7208 4232 7169
TIME...MOT...LOC 2058Z 294DEG 22KT 4228 7204

$$

MAC027-212130-
/O.CON.KBOX.TO.W.0006.000000T0000Z-100721T2130Z/
WORCESTER MA-
457 PM EDT WED JUL 21 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR SOUTHERN
WORCESTER COUNTY...

AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR NORTH
BROOKFIELD...OR 13 MILES WEST OF WORCESTER...MOVING SOUTHEAST AT 25
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAST
BROOKFIELD...RUTLAND...SPENCER...PAXTON...HOLDEN...LEICESTER...
AUBURN...OXFORD AND SHREWSBURY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

&&

LAT...LON 4208 7188 4230 7219 4241 7208 4232 7169
TIME...MOT...LOC 2058Z 294DEG 22KT 4228 7204

$$

KJC
984 
WWUS51 KBOX 212107
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
507 PM EDT WED JUL 21 2010

MAC027-212117-
/O.CAN.KBOX.TO.W.0006.000000T0000Z-100721T2130Z/
WORCESTER MA-
507 PM EDT WED JUL 21 2010

...THE TORNADO WARNING FOR SOUTHERN WORCESTER COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

LAT...LON 4208 7188 4230 7219 4241 7208 4232 7169
TIME...MOT...LOC 2107Z 294DEG 22KT 4226 7197

$$

KJC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this tornado warning went out at Jul 21, 4:17 PM EDT, 8 minutes earlier.

Area forecast discussion, Jul 21, 4:17 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
417 PM EDT WED JUL 21 2010

.SYNOPSIS...
AN APPROACHING COLD FRONT WILL BRING THE POSSIBILITY OF SEVERE
THUNDERSTORMS THROUGH EARLY TONIGHT. HOT AND HUMID WEATHER WILL
RETURN BY SATURDAY...BEFORE ANOTHER COLD FRONT BRINGS A FEW
THUNDERSTORMS SATURDAY AFTERNOON/NIGHT. RELIEF FROM THE HEAT AND
HUMIDITY SHOULD ARRIVE EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SEVERE THUNDERSTORM WATCH 507 WHICH IS IN EFFECT UNTIL 8 PM HAS
BEEN EXPANDED INTO RI AND EASTERN MA. WE EXCLUDED CAPE COD...MARTHAS
VINEYARD AND NANTUCKET WHERE OUR CONFIDENCE IS LOWER FOR SEVERE
WEATHER TO OCCUR. SOUTHERLY FLOW SHOULD KEEP AIRMASS MORE STABLE...
ALTHOUGH ELEVATED STORMS ARE CERTAINLY POSSIBLE.

MAX INSTABILITY AXIS EXTENDS ACROSS CT...RI AND INTERIOR SE MA.
0-6KM SHEAR HAS ALSO INCREASED THIS AFTERNOON BUT HIGHER VALUES
/40KT/ AND BETTER MID LEVEL LAPSE RATES ARE STILL BACK ACROSS
CENTRAL AND EASTERN NY. INTERESTING TO NOTE ACTIVITY SO FAR HAS
BEEN IN FORM OF DISCRETE CELLS AS OPPOSED TO ORGANIZED LINE
SEGMENTS...AND LATEST HRRR/COSPA INDICATE THIS WILL BE TREND AS
ACTIVITY BECOMES MORE WIDESPREAD IN SOUTHERN NEW ENGLAND THIS
EVENING. MAIN HAZARDS CONTINUE TO BE DAMAGING WINDS AND LARGE HAIL
BUT ANY RIGHT MOVING CELLS WOULD CERTAINLY HAVE TORNADIC
POTENTIAL. LOW CONFIDENCE ON THAT OCCURRING HOWEVER.

INCREASED POPS TO LIKELY THROUGH EARLY TONIGHT...THEN EXPECT
ACTIVITY TO SUBSIDE AFTER MIDNIGHT AS COLD FRONT PUSHES THROUGH.
MAIN WINDOW FOR STORMS IS 4-7 PM FROM KEENE TO HARTFORD AND 6-10
PM MANCHESTER TO BOSTON AND PROVIDENCE. PATCHY FOG EXPECTED
OVERNIGHT...ESPECIALLY ALONG S COAST AND WHERE ANY RAINFALL
OCCURS.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
DRIER AIR ARRIVES THU AND THU NIGHT AS HIGH PRESSURE BUILDS INTO
REGION.

FAIRLY DEEP MIXING LAYER EXPECTED THU PER MODEL SOUNDINGS SO WE
CONTINUE TO INDICATE 25-30 MPH GUSTS...ESPECIALLY INLAND. HIGHS
SHOULD REACH WELL INTO 80S WITH DOWNSLOPING W/NW FLOW.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
HIGHLIGHTS...
*A ROUND OF SCATTERED RAIN SHOWERS POSSIBLE FRIDAY AFTERNOON/NIGHT
*VERY WARM/HUMID WEATHER RETURNS BY SATURDAY WITH THE CHANCE OF
SHOWERS/THUNDERSTORMS IN THE AFTERNOON OR NIGHT
*RELIEF FROM THE HEAT/HUMIDITY EARLY NEXT WEEK WITH MAINLY DRY
WEATHER

OVERALL...LOW CONFIDENCE IN FORECAST WITH MODELS NOT IN VERY GOOD
AGREEMENT.  MANY OF THE DIFFERENCES BETWEEN THE GFS AND ECMWF DO
APPEAR TO BE TIMING RELATED WITH THE ECMWF 6 TO 12 HOURS SLOWER THAN
THE GFS.

LOWER THAN NORMAL CONFIDENCE EXISTS ON FRIDAY WITH THE PLACEMENT AND
PROGRESSION OF A WARM FRONT AND THE ACCOMPANYING POSSIBILITY OF
RAIN.  THE NAM MOVES THE WARM FRONT UP AS FAR NORTH AS THE MASS PIKE
AND A LARGE AREA OF A QUARTER TO A HALF INCH OF RAIN AHEAD OF THE
FRONT WHILE THE GFS MOVES IT ALL THE WAY UP TO THE NH BORDER AND
ONLY SCATTERED 0.01 TO 0.10 OF RAIN.  HAVE KEPT CHANCE POPS IN THE
GRIDS FOR ALL OF SOUTHERN NEW ENGLAND.  WENT AHEAD AND ADDED A
SLIGHT CHANCE OF THUNDER TO THE FORECAST.

SATURDAY...THE WARM FRONT CONTINUES ITS PUSH THROUGH SOUTHERN NEW
ENGLAND BRINGING HOT...HUMID WEATHER TO THE AREA.  A COLD FRONT WILL
APPROACH THE AREA IN THE AFTERNOON/EVENING.  THIS MAY RESULT IN SOME
SCATTERED SHOWERS AND THUNDERSTORMS.  THERE IS STILL A DECENT CAP IN
THE MID LEVELS ON GFS/NAM BUFKIT SOUNDINGS FOR SATURDAY AFTERNOON...
IF THAT HOLDS IT WILL BE DIFFICULT FOR ANY SHOWERS/THUNDERSTORMS TO
FORM.

SUNDAY THROUGH WEDNESDAY...LOOKS LIKE DRIER...MORE SEASONABLE
WEATHER WILL MOVE INTO THE AREA ON A MORE NORTHWESTERLY FLOW.
HUMIDITY WILL BE DOWN AND PRECIPITATION IS FAIRLY UNLIKELY.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
MEDIUM CONFIDENCE ON IFR/LIFR RETURNING TO S COAST AROUND SUNSET.
TAFS MAY BE A COUPLE OF HOURS EARLY ON TIMING. TSTMS WITH MVFR/IFR
EXPECTED TO BECOME NUMEROUS BAF/BDL 21Z-23Z AND PVD/BOS/MHT
00Z-02Z AS ACTIVITY ACROSS EASTERN NY HEADS INTO SOUTHERN NEW
ENGLAND. POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL DURING THIS
TIME FRAME.

SHOULD SEE IMPROVEMENT TO VFR AFTER 06Z EXCEPT FOR FMH HYA ACK
WHERE FOG WILL PERSIST UNTIL DAYBREAK THU.

THU AND THU NIGHT...HIGH CONFIDENCE VFR. W/NW WIND GUSTS TO 25KT
12Z- 22Z. PATCHY FOG POSSIBLE LATE THU NIGHT.

KBOS TERMINAL...TAF COORDINATED WITH CWSU ZBW. HIGH CONFIDENCE ON
SEA BREEZE SUBSIDING 23Z-01Z. TSRA MOST LIKELY 00Z-02Z BUT ISOLD
TSTMS COULD AFFECT TERMINAL AS EARLY AS 21Z.

OUTLOOK...FRIDAY THROUGH MONDAY...

FRIDAY THROUGH SATURDAY...LOW CONFIDENCE...A FEW PERIODS OF MVFR/IFR
CONDITIONS ARE POSSIBLE IN SCATTERED SHOWERS/THUNDERSTORMS...MAINLY
IN THE AFTERNOON/EVENING AND FOG IN THE OVERNIGHT/EARLY MORNING
HOURS.

SUNDAY THROUGH MONDAY...MODERATE TO HIGH CONFIDENCE VFR.

&&

.MARINE...
WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA THROUGH THU NIGHT.
SOUTHERLY SWELL COULD BRING 5 FT SEAS BACK INTO S COASTAL WATERS
THU AND THU EVENING...BUT CONFIDENCE IS NOT HIGH ENOUGH TO ISSUE
SCA AT THIS TIME...ESPECIALLY GIVEN W/NW FLOW.

OUTLOOK...FRIDAY THROUGH SUNDAY...

FRIDAY...WINDS AND SEAS REMAIN BELOW SCA THRESHOLDS.

SATURDAY INTO SUNDAY...INCREASING SOUTHWEST FLOW AHEAD OF AN
APPROACHING COLD FRONT MAY BRING A RETURN OF 4 TO 6 FOOT SEAS ACROSS
THE SOUTHERN OUTER-WATERS LATE SATURDAY AFTERNOON LINGERING INTO
SUNDAY.  AN INVERSION WILL LIKELY KEEP WIND GUSTS BELOW CRITERIA
ACROSS THE OPEN WATERS.

MONDAY...HIGH PRESSURE MOVES OVER THE WATERS WHICH WILL KEEP WINDS
AND SEAS BELOW SCA CRITERIA.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...RLG/JWD
NEAR TERM...JWD
SHORT TERM...JWD
LONG TERM...RLG
AVIATION...RLG/JWD
MARINE...RLG/JWD
Hazardous weather outlook, Jul 21, 3:33 PM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
333 PM EDT WED JUL 21 2010

CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>008-221945-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
333 PM EDT WED JUL 21 2010

...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LEFTOVER SOUTHERLY SWELL WILL BRING A MODERATE RISK OF RIP
CURRENTS TO SOUTH COASTAL BEACHES THURSDAY.

THERE ALSO IS A LOW PROBABILITY FOR SCATTERED SEVERE
THUNDERSTORMS SATURDAY AFTERNOON AND NIGHT.

IN ADDITION...THERE IS THE POTENTIAL THAT A HEAT ADVISORY MAY
EVENTUALLY BE NEEDED FOR PORTIONS OF THE REGION SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ022>024-221945-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
333 PM EDT WED JUL 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A LOW PROBABILITY OF SEVERE THUNDERSTORMS THROUGH EARLY
TONIGHT...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LEFTOVER SOUTHERLY SWELL WILL BRING A MODERATE RISK OF RIP
CURRENTS TO SOUTH COASTAL BEACHES THURSDAY.

THERE ALSO IS A LOW PROBABILITY FOR SCATTERED SEVERE
THUNDERSTORMS SATURDAY AFTERNOON AND NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ231-232-250-254>256-221945-
CAPE COD BAY-NANTUCKET SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
333 PM EDT WED JUL 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A LOW PROBABILITY FOR STRONG TO SEVERE THUNDERSTORMS
THIS EVENING. STRONG WINDS AND LARGE HAIL ARE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE ALSO IS A LOW PROBABILITY FOR SCATTERED STRONG
THUNDERSTORMS SATURDAY AFTERNOON AND NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230-233>237-251-221945-
BOSTON HARBOR-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
NARRAGANSETT BAY-BLOCK ISLAND SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
333 PM EDT WED JUL 21 2010

...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE ALSO IS A LOW PROBABILITY FOR SCATTERED STRONG
THUNDERSTORMS SATURDAY AFTERNOON AND NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 21, 2:17 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
217 PM EDT WED JUL 21 2010

MAZ002-003-211915-
EASTERN FRANKLIN MA-WESTERN FRANKLIN MA-
217 PM EDT WED JUL 21 2010

AT 214 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND
PENNY SIZED HAIL 16 MILES WEST OF MONROE...OR ABOUT 8 MILES WEST OF
NORTH ADAMS...MOVING EAST AT 35 MPH.

THESE STORMS WILL MOVE INTO FRANKLIN COUNTY BETWEEN 245 AND 315 PM.

* SOME LOCATIONS AFFECTED INCLUDE...MONROE...ROWE...CHARLEMONT...
  HAWLEY...HEATH...BUCKLAND...ASHFIELD...COLRAIN...SHELBURNE...
  CONWAY...LEYDEN...NORTHFIELD...MONTAGUE...GREENFIELD...GILL...
  DEERFIELD AND BERNARDSTON.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND SOUTHERN NEW HAMPSHIRE.

&&

      4247 7248 4257 7297 4265 7295 4267 7298
      4268 7298 4270 7296 4270 7302 4274 7303

KJC
Local storm report, Jul 21, 3:46 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
346 PM EDT WED JUL 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     ASHFIELD                42.53N 72.78W
07/21/2010                   FRANKLIN           MA   LAW ENFORCEMENT

            TREES DOWN ON BAPTIST CORNER ROAD.

0340 PM     TSTM WND DMG     WHATELY                 42.45N 72.62W
07/21/2010                   FRANKLIN           MA   AMATEUR RADIO

            TREES AND WIRES DOWN.

0340 PM     TSTM WND DMG     WHATELY                 42.45N 72.62W
07/21/2010                   FRANKLIN           MA   LAW ENFORCEMENT

            TREES DOWN ON CHRISTIAN LANE.

&&

FIELD
Local storm report, Jul 21, 4:19 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
419 PM EDT WED JUL 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     ASHFIELD                42.53N 72.78W
07/21/2010                   FRANKLIN           MA   LAW ENFORCEMENT

            TREES DOWN ON BAPTIST CORNER ROAD.

0340 PM     TSTM WND DMG     WHATELY                 42.45N 72.62W
07/21/2010                   FRANKLIN           MA   AMATEUR RADIO

            TREES AND WIRES DOWN.

0340 PM     TSTM WND DMG     WHATELY                 42.45N 72.62W
07/21/2010                   FRANKLIN           MA   LAW ENFORCEMENT

            TREES DOWN ON CHRISTIAN LANE.

0352 PM     HAIL             DEERFIELD               42.55N 72.60W
07/21/2010  E0.75 INCH       FRANKLIN           MA   AMATEUR RADIO

            DIME SIZE HAIL IN SOUTH DEERFIELD.

0403 PM     TSTM WND DMG     AMHERST                 42.38N 72.52W
07/21/2010                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON ROUTE 63 NEAR LEVERETT LINE. ALSO POWER
            LINES DOWN ON ROUTE 202.

&&

FIELD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 2:27 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire63 min
Jul 21, 3:13 PM EDTSevere Thunderstorm WarningBOXHampden, Worcester47 min
Jul 21, 3:28 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire, Worcester47 min
Jul 21, 4:13 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire, Worcester62 min
Jul 21, 4:33 PM EDTSevere Thunderstorm WarningBOXHampden, Norfolk, Worcester42 min
Jul 21, 4:58 PM EDTAreal Flood AdvisoryBOXWorcester3 hr
Jul 21, 5:11 PM EDTAreal Flood AdvisoryBOXHampden, Worcester3 hr
Jul 21, 5:17 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Worcester14 min
Jul 21, 5:53 PM EDTSpecial Weather StatementBOXBristol67 min
Jul 21, 6:39 PM EDTSpecial Marine WarningBOX66 min
Jul 21, 6:44 PM EDTSpecial Marine WarningBOX61 min
Jul 21, 7:29 PM EDTSpecial Marine WarningBOX61 min
Jul 21, 7:37 PM EDTSpecial Marine WarningBOX53 min

Nearby

Tornado Warnings in Massachusetts, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.